MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0233
Medical Device Problem Codes Defective Component (2292); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "left femoral trochanteric fracture.The spring part of the screwdriver was damaged while inserting the set screw, and the screw could not be fastened.The surgery was completed with a replacement.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned device matches the reported failure mode.The device inspection revealed the following: the provided flexible set screwdriver shows several signs of usage.The flexible spiral is deformed.The outer spiral windings are partly uncoiled and broken; the inner spiral windings are slightly constricted and deformed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labelling did not indicate any abnormalities.Based on the above investigation, the root cause was attributed to a user related issue.These damages are the result of high torsional forces during rotating in counterclockwise direction.It cannot be excluded that the screwdriver was used in an abnormal manner.If any further information is provided, the complaint report will be updated.

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11016016
Report Number0009610622-2020-00991
Device Sequence Number3944389
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0233
Device Catalogue Number13200233
Device Lot NumberK0F2A0B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1